MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable elecsys ferritin (ferritin) results from three patient samples tested on the cobas e 801 analytical unit.The reporter found qc errors on several assays prompting the rerun of the patient samples.Sample 1 the initial result was reported outside of the laboratory.The initial result was 26.5 ng/ml.The repeat result was 150 ng/ml.The repeat result was deemed correct.  sample 2 the initial result was <0.5 ng/ml.The repeat result was 25 ng/ml.Sample 3 the initial result was <0.5 ng/ml.The repeat result was 47 ng/ml.
 
Additional Manufacturer Narrative
The reagent lot number is 65213901.The expiration date is 31-dec-2023.The field service engineer (fse) inspected the analyzer and found the prewash aspiration nozzle obstructed.He then removed the blockage from the nozzle and decontaminated the tube.The fse stated that the blockage of the nozzle was consistent with the customer's infrequent performance of the prewash liquid flow cleaning (lfc) system maintenance task.Product labeling states "maintenance as required on the e 801 module - cleaning the ecl (electrochemilluminescence) and pre-wash flow paths of the e 801 module.If the number of measurements performed for each flow path exceeds the values listed below, the instrument issues an alarm.Then you must clean the ecl flow paths and the pre-wash flow path." the customer performed calibrations and qcs with successful results.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18267102
Report Number1823260-2023-03861
Device Sequence Number7691210
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown